MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOME SUBQ PORT, GROSHONG; IMPLANTABLE PORT

BARD ACCESS SYSTEMS DOME SUBQ PORT, GROSHONG; IMPLANTABLE PORT
Model Number 0602850
Medical Device Problem Codes Disconnection (1171); Fracture (1260); Material Separation (1562); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes Thrombus (2101); Pericardial Effusion (3271)
Date of Event 01/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number for the device was not provided, therefore, the device history records could not be reviewed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that seven years six months post port device implant, the catheter allegedly detached from the hub and migrated to the right heart, which was revealed through imaging, echocardiogram, and trans-esophageal diagnostic tests.It was further reported that the catheter was visualized in the right atrium with an attached density suspected to a portion of the catheter or thrombus.Reportedly, the port body and catheter were removed without complication.The patient was discharged home and reported to be hemodynamically stable.
 
Additional Manufacturer Narrative
H10: manufacturing review: a lot history record could not be completed as the lot number was not provided.Investigation summary: one ti dome port with groshong catheter in two segments and one cathlock were returned for evaluation.Visual, microscopic, and functional evaluations were performed.The investigation is confirmed for a complete break in the catheter due to flexural fatigue, as a complete break in the catheter was identified approximately 1.7 cm from the distal end of the cathlock.Both cross-sectional surfaces at the complete break were observed to have a region that appeared to be smooth and polished with rounded edges and a region that appeared to be granular with sharper edges.The catheter lumen at the break appeared to have a flattened elliptical shape.A definitive root cause could not be determined.It is unknown whether patient and/or procedural factors contributed to the event.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
DOME SUBQ PORT, GROSHONG
Common Device Name
IMPLANTABLE PORT
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9880959
Report Number3006260740-2020-01055
Device Sequence Number2877891
Product Code LJT
UDI-Device Identifier00801741025754
UDI-Public(01)00801741025754
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K880571
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0602850
Device Catalogue Number0602850
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2020
Initial Date Received by Manufacturer 03/02/2020
Supplement Date Received by Manufacturer08/21/2020
Initial Report FDA Received Date03/25/2020
Supplement Report FDA Received Date08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
XARELTO; XARELTO
Outcome Attributed to Adverse Event Life Threatening; Other; Required Intervention;
Patient Age65 YR
Patient Weight57